Jump to content
CrazyBoards.org
Sign in to follow this  
Stephielove77

Just Started Ritalin. Scant info on best adjunct antidepressant.

Recommended Posts

Hello, amigos. It’s day 3 on Ritalin SR 20 once a day,  finally prescribed after « doctor shopping » and faulty antidepressant tryouts. It kicked in right away however I did  take a nap today shortly after taking it but that’s probably my body’s usual reaction to fighting off anything new to the system. It worked right away which is a miracle!!!!!!  I have the worst job in the world which is dishwashing in my family’s restaurant, basically waiting to die. Well! Let me tell you, the soul crushing agony of a wasted 41 year old woman’s life were momentarily alleviated by focus, order, and execution. I just got on with it. S’ppose it coulda been a Placebo  (great band) effect but I’ll take it.                                Having run the gamut of, oh, every antidepressant to no avail, the last being Trintellix, which after a month left me exhausted, though I’M SURE it would’ve worked after six weeks ?                                          So experienced créatives,my questions to you are:  Has adding an antidepressant to your current stimulant (preferably Ritalin) made you exhausted/fried and if so for how long? Is Prozac a lost cause, especially according to Dr Charles Parker ? Ixnay on Celexa, Citalopram, Abilify, Viibryd, Trintellix, Cymbalta, Effexor...those last three were great for a 2 or so months then I slept all day, modalert didnt make a dent..Zoloft I would say I’ve had the most success with but maybe I should do the Ritalin for a couple months before reintroducing? And finally, Wellbutrin was great until the Cicadas in my head....I.E Tinnitus made me want to inpatient myself. Thank you!!               tl;dr dx’ed  MDD, no bipolar traits and other failed depression treatments include Valdoxan (Agomelatine), Doxepin, Celexa was a goddamn disaster. I aint doin’ no MAOI’s, thanks. Also I live in France and Ritalin was extremely difficult to get prescribed.                                         Thanks, Steph 

Edited by Stephielove77
Adding information to post.
  • Like 1

Share this post


Link to post
Share on other sites

Same boat here. Effexor worked the best I suppose, but half-life was so short, I had brain zap sensations that never really went away. I always felt dazed and spacey on it, I guess I just got used to that side effect after awhile. Currently on Prozac which also helps with depression, but yes as you say, every SSRI tends to makes me lazy, sleepy, apathetic or totally numb at higher doses. Some much worse than others. Great if you are looking to blunt or flatten your emotions, or stop caring about things, but they never brighten my mood by any means. :-(

Funny, I had the exact same experience with Wellbutrin - had high hopes with that one, it did absolutely nothing, except give me increased sweating and Tinnitus from hell.

  • Thanks 1

Share this post


Link to post
Share on other sites

I thought Wellbutrin was going to be the ☝️, I could actually feel it working relatively quickly but the ringing turned into a fullfledged Cicada performance in my head. I’m also aware that the job I have contributes greatly to the depression but that is the price one pays for failure and missed chances in life. Day 4 on Ritalin, took another nap today (?- I’m so tired of sleeping Goddamn it) but it kicked in 2 hours later? ??‍♀️ I’m cautious but I also know my doc isn’t going to prescribe me a different stimulant. I have a script for Prozac it’s the only popular one I haven’t tried but am wondering if I should let the Ritalin build up in the system...but does it even do that? Off to google..:?    Thanks for replying Blah Blah I follow you and Mike Pls posts a lot 

Share this post


Link to post
Share on other sites

There is no best adjunct AD. Find an AD that works or partially works and add the Ritalin.

  • Like 2

Share this post


Link to post
Share on other sites
21 hours ago, Stephielove77 said:

Understood. I have seen some good posts on here regarding the combination of the two so I’m hopeful. 

Remeron? Yes I kno people consider it really sedating at dies but If you work up to a more AD dose 30+ For many the sedation lessens. Also the Ritalin could counter the (possible) initial sluggishness. 

  • Like 1

Share this post


Link to post
Share on other sites

My doc says he has good luck with nortryptaline as a TCA that doesn't make everyone sleepy. HOWEVER, apparently that and Ritalin have a significant reaction, so only ur doc could decide if that's safe 

Edited by Iceberg
  • Like 1

Share this post


Link to post
Share on other sites

Desipramine is hardly sedating (it sedated me the first time I took it and then never after that) and relatively easy to dose. Protryptiline is also not sedating but it's somewhat harder to dose. I've taken them both and they are both relatively decent antidepressants and also help with ADHD (in my opinion) probably due to their primary neurotransmitter being targeted being norepinephrine. I've taken both with Adderall and they worked well synergistically. Since you're in France you also have the chance to try Tianeptine (an atypical tricyclic) which I've heard good things about or possibly Reboxetine, an antidepressant that also targets norepinephrine. Just food for thought.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Blahblah
      Started using my new fitness tracker. Tracks sleep & heartrate also. I'm not sure how accurate it is (500 great reviews said it was). But I'm quite worried with results I'm getting. My resting Heartrate jumps around erratically from 70-100. After sitting at breakfast it's like 90-115. I am healthy weight/slim, eat really well, usually fit (though really inactive last 3-4 mos).
      Literally, when I woke up today (before any meds), I tracked, and it jumped all around from 68-95. I hadn't even got out of bed!! The other day, I did 5 minutes of jumping jacks, then tested....it was 120-130, heart pounding in ears, really tight chest, with slight cough/phlegm congestion in throat....I do some stretching, forward bends then feel very dizzy.
      Is this normal or am I just really out of shape? I have low blood pressure and when I run lately, HR goes up to 180 which is max. Is this dangerous? @mikl_pls ? How long do you have to be doing fitness in order to get it down to fit/normal??
      Oh, too add, I did an ECG a couple years ago, and nothing abnormal was found. Also did a "Fitness test" on a bike with oxygen mask (5 years ago though) doctor just said I was unfit.
    • By Blahblah
      I know it's not a competition in any way, with illness. But had a surprise when a friend messaged me to ask how I was doing. I replied &thanked her, said it was really nice to hear from her (particularly because I've been lonely, isolating myself, depression, etc). She literally responded with "Well, I got cancer so I'm sure it's worse than you..."  That's all she wrote, no elaboration.
      What would you make of this reply? I'm empathic, and assume she's hurting or afraid. (btw I don't know if she still has it, or successfully treated already)
      I literally had no idea what was going on and I gave her support, told her I'm here for her for anything if she wants to talk, but in a way, I feel hurt, because of the way people with illnesses always  "one up" and diminish each other, like experiencing one type of illness, trauma or pain is much worse than another?
    • By CookieN
      What has been your experience with Wellbutrin? Pros and cons? What does make Wellbutrin different from other antidepressants? Does it stop working after a while?
    • By MisterMelancholy
      I've been experiencing depersonalization frequently recently but I don't understand why. I probably don't fit the criteria of depersonalization disorder so the only other reason I could experience is if I used a psychedelic substance, which I do not. I've been wondering if depression is the cause of the depersonalization as it often, but not always, happens during MDD episodes. Could this be correct?
    • By MisterMelancholy
      Because of my depression, I like many people, have pitifully low self esteem.
      Ever since Iast year I been having a tendency to daydream of having a better life and various other powerfantasies I make up. When daydreaming my self esteem skyrockets and I feel good. But I kinda resent it because I hate vanity and I'm worried that having super high self esteem will make me arrogant and vain and grandiose. I also begin to kinda lose touch with reality and think that I'm above the rules and stuff like that. I'm worried about becoming egotistic.
      I had a debate about this 2 days ago with my therapist and she said that the daydreams aren't bad because it's better than having extremely low self esteem(paraphrased). I disagreed.
      So with all this in mind, is it an adaptive or maladaptive coping mechanism?
×
×
  • Create New...